Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Nov 13, 2007, 4:28 AM MST for 5 counties in Montana. It was in force for 13 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2007, 4:28 AM MST (11:28 UTC)
- Expired
- Nov 13, 2007, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 4:30 AM MST | NON-TSTM WND GST 70 | N Hinsdale, MT | |
| Nov 13, 4:36 AM MST | NON-TSTM WND GST 68 | Glasgow, MT | |
| Nov 13, 4:39 AM MST | NON-TSTM WND DMG | Glasgow, MT | DENTAL CLINIC ROOF DAMAGE |
| Nov 13, 4:41 AM MST | NON-TSTM WND GST 70 | Tampico, MT | |
| Nov 13, 3:00 PM MST | NON-TSTM WND DMG | 5 S Malta, MT | WIND SNAPPED A CROSS POLL AND POWER LINE HIT THE GROUND AND STARTED A SMALL FIRE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 11.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3235 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 131128 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 428 AM MST TUE NOV 13 2007 MTZ016>020-059>062-131800- /O.NEW.KGGW.HW.W.0004.071113T1128Z-071114T0000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...ZORTMAN...OPHEIM...CULBERTSON 428 AM MST TUE NOV 13 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL AFFECT AREAS NORTH OF THE MISSOURI RIVER TODAY. THE WINDS WILL DIMINISH TO 20 TO 30 MPH AFTER SUNSET THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KGGW 132128 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 228 PM MST TUE NOV 13 2007 MTZ016>020-059>062-140000- /O.CON.KGGW.HW.W.0004.000000T0000Z-071114T0000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...ZORTMAN...OPHEIM...CULBERTSON 228 PM MST TUE NOV 13 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO NORTHWEST OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TO AFFECT AREAS NORTH OF THE MISSOURI RIVER INTO THE LATE AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 30 MPH AFTER SUNSET THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TFJ
000 WWUS75 KGGW 132351 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 451 PM MST TUE NOV 13 2007 MTZ016>020-059>062-140100- /O.EXP.KGGW.HW.W.0004.000000T0000Z-071114T0000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...ZORTMAN...OPHEIM...CULBERTSON 451 PM MST TUE NOV 13 2007 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM MST. SURFACE WINDS HAVE DECREASED SLIGHTLY TO BELOW WARNING CRITERIA AND SHOULD CONTINUE TO DECREASE INTO THE EARLY EVENING. OVERNIGHT WINDS WILL STILL BE BRISK AT 20 TO 25 MPH WITH GUSTS TO 35 MPH.. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:21 AM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 13, 3:21 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 321 AM MST TUE NOV 13 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... COLD FRONT IS CURRENTLY NEAR REGINA...SACO AND WINNETT. THIS FRONT WILL BLOW THROUGH THE FORECAST AREA DURING THE NEXT FEW HOURS WITH UPPER LEVEL SHORTWAVE PASSING THROUGH LATER THIS MORNING. THE BEST COLD AIR ADVECTION...PRESSURE RISES AND WINDS ALOFT WILL PASS THROUGH NORTHEAST MONTANA BY 15Z THIS MORNING. THIS PUTS IT OUTSIDE THE FAVORABLE TIME OF DAY FOR HIGH WIND WARNING CRITERIA WINDS. EXPECT THE WINDS TO BE NEAR WARNING CRITERIA TODAY WITH 40 TO 45 KNOT 850 MB WINDS EXPECTED THIS AFTERNOON BUT THE WINDS SHOULD FOR THE MOST PART STAY BELOW WARNING CRITERIA OF 40 MPH FOR ONE HOUR AND GUSTS TO 58 MPH. MAY SEE ISOLATED GUSTS TO 60 MPH IN SOME FAVORED LOCATIONS. WILL CANCEL HIGH WIND WATCH. TEMPERATURES THAT ARE NEAR 60 AT 10Z WILL FALL INTO THE 40S THIS MORNING WITH THE COLD AIR ADVECTION. THEY SHOULD RISE BACK UP A FEW DEGREES WITH DAYTIME HEATING. MOISTURE WITH THIS SYSTEM WILL STAY TO THE SOUTH OF THE FORECAST AREA FOR THE MOST PART. WILL LIMIT SLIGHT CHANCE OF SHOWERS TO SOUTHERNMOST AREAS THIS MORNING. A SECONDARY COLD FRONT ON NORTHWEST FLOW ALOFT WILL DROP SOUTH THROUGH NORTHEAST MONTANA THIS EVENING WHICH WILL KEEP THE NORTHWEST WINDS GOING ALTHOUGH NOT AS STRONG AS DURING THE DAY. TEMPERATURES WILL FALL INTO THE 20S ACROSS THE AREA FOR LOWS TONIGHT. HIGH PRESSURE WILL START BUILDING INTO MONTANA FROM THE WEST ON WEDNESDAY BUT EXPECT NORTHWEST WINDS TO CONTINUE THROUGH THE DAY WITH THE STRONGEST WINDS IN THE EAST. THE HIGH PRESSURE MOVES THROUGH EASTERN MONTANA WEDNESDAY NIGHT ALLOWING THE WINDS TO BECOME LIGHT. UPPER RIDGE BUILDS INTO MONTANA ON THURSDAY BRINGING SOME WARMER TEMPERATURES BACK INTO THE REGION. THE WARMING WILL BE FELT IN THE WESTERN ZONES THE MOST SO WILL GO WARMER THERE THAN ANYWHERE ELSE ON THURSDAY. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE PERIOD BEGINS SOMEWHAT AMPLIFIED WITH AN UPPER RIDGE OVER THE INLAND WESTERN STATES FRI AND SAT...AND A STRONG CLOSED LOW OVER THE GULF OF ALASKA. THEN THE UPPER LOW AND THE RIDGE WEAKEN. MODEL CONSENSUS HAS A SHORTWAVE TROUGH MOVING ACROSS OUR AREA ABOUT SUN AND SUN NIGHT. TIMING AND INTENSITY HAVE VARIED QUITE A BIT BETWEEN THE MODELS AS WELL AS RUN TO RUN. 18Z GFS WAS MUCH STRONGER THAN THE PREVIOUS RUN...00Z RUN IS NOT QUITE AS STRONG. MEANWHILE THE 00S ECMWF WAS MUCH SLOWER. PREFER THE FASTER MOVEMENT OF SYSTEMS LATELY...SO LATEST GFS IS REASONABLE. SURFACE AND UPPER SUPPORT AS WELL AS APPEAR ENOUGH TO MERIT A COUPLE PERIODS OF NEAR 20 POPS FOR THIS SYSTEM. ANYTHING WE GET FROM THIS AGAIN WILL BE MAINLY LIGHT RAIN...BUT MAY END AS LIGHT SNOW SUNDAY NIGHT. OTHER WEAK SHORTWAVES DURING THE PERIOD WONT AMOUNT TO MUCH OTHER THAN PERIODS OF CLOUDINESS...SO THE NET RESULT WILL BE SKIES AVERAGING PARTLY CLOUDY MUCH OF THE TIME. COOL FRONT WITH THE SUNDAY THEN IS FOLLOWED BY COOL ADVECTION IN NW WINDS COOLING TEMPS OFF TO CLOSER TO NORMAL FOR MON AND TUE. LAST 2 GFS RUNS LOOKED JUST A LITTLE TOO COOL FOR THE PATTERN COMPARED TO PREVIOUS RUNS AND OTHER MODELS THOUGH. SIMONSEN && .AVIATION... VFR...BUT VERY WINDY TODAY. WEST WIND SHIFTING TO NW THIS MORNING...AND INCREASING TO 30 TO 35 KT...WITH GUSTS UP TO 45 KT. WINDS TO DIMINISH ON A LITTLE TONIGHT. CLOUD LAYERS WILL BE SCATTERED TO BROKEN AT 10K FT AGL. SIMONSEN && .FIRE WEATHER... DOWNSLOPING WINDS HAVE MADE FOR A VERY DRY AIRMASS ACROSS THE CENTRAL PART OF THE STATE...WITH DEWPOINTS IN THE SINGLE DIGITS TO LOWER TEENS. THIS DRY AIRMASS WHEN COMBINED WITH STRONG WEST TO SOUTHWEST WINDS HAS THE POTENTIAL TO MAKE FOR CRITICAL FIRE WEATHER CONDITIONS INTO THIS AFTERNOON. GILCHRIST && .CLIMATE... SO FAR THE MONTH OF NOVEMBER HAS BEEN UNSEASONABLY MILD AND DRY AT GLASGOW. THROUGH YESTERDAY THE AVERAGE TEMPERATURE OF 39.5 DEGREES IS 6.4 DEGREES ABOVE THE 30-YEAR AVERAGE. IT HAS BEEN THE WARMEST START TO THE MONTH OF NOVEMBER SINCE 2001. YEAR TO DATE WE ARE TIED WITH 1998 FOR THE 9TH WARMEST YEAR TO DATE ON RECORD. ALL BUT TWO OF THE WARMEST YEARS HAVE OCCURRED SINCE 1981. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 12, 2:06 PM MST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 206 PM MST MON NOV 12 2007 MTZ016>027-059>062-131300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 206 PM MST MON NOV 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG WEST TO NORTHWEST WIND IS EXPECTED TO DEVELOP RAPIDLY TUESDAY MORNING BEHIND A COLD FRONT. WIND SPEEDS OF 35 TO 50 MPH ARE EXPECTED WITH GUSTS TO AROUND 60 MPH. THE WIND WILL DIMINISH SOMEWHAT AFTER SUNSET TUESDAY TO 25 TO 40 MPH...AND PERSIST WELL INTO WEDNESDAY AFTERNOON BEFORE BEGINNING TO DIMINISH FURTHER. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.